Alert archive / Puerto Rico / Small Craft Advisories in 2015

Small Craft Advisory 3, NWS JSJ

January 8, 2015

NWS JSJ issued this small craft advisory at Jan 8, 2015, 2:41 AM CST. It took effect at Jan 8, 2015, 10:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2015, 2:41 AM CST (08:41 UTC)
In effect from
Jan 8, 2015, 10:00 PM CST
Expired
Jan 8, 2015, 7:40 PM CST
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WHCA72 TJSJ 080841
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
441 AM AST THU JAN 8 2015

...NORTHERLY SWELL WILL INVADE THE LOCAL WATERS LATE TONIGHT...

.MARINE CONDITIONS WILL DETERIORATE AS A NORTHERLY SWELL INVADES
THE LOCAL WATERS LATE TONIGHT. THE COMBINATION OF WINDS AND
WAVES WILL CAUSE CHOPPY AND HAZARDOUS MARINE CONDITIONS.

AMZ710-081645-
/O.NEW.TJSJ.SC.Y.0003.150109T0400Z-150111T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
441 AM AST THU JAN 8 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT AST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
AST SATURDAY NIGHT. 

* WINDS...UP TO 20 KNOTS

* WAVES/SEAS...UP TO 7 FEET TONIGHT...INCREASING UP TO 8 FEET BY
  FRIDAY NIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
852 
WHCA72 TJSJ 081432
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1032 AM AST THU JAN 8 2015

...NORTHERLY SWELL WILL INVADE THE LOCAL WATERS LATE TONIGHT...

.MARINE CONDITIONS WILL DETERIORATE AS A NORTHERLY SWELL INVADES
THE LOCAL WATERS LATE TONIGHT. THE COMBINATION OF WINDS AND WAVES
WILL CAUSE CHOPPY AND HAZARDOUS MARINE CONDITIONS.

AMZ710-082245-
/O.CON.TJSJ.SC.Y.0003.150109T0400Z-150111T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1032 AM AST THU JAN 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT AST SATURDAY NIGHT...

* WINDS...UP TO 20 KNOTS

* WAVES/SEAS...UP TO 7 FEET TONIGHT...INCREASING UP TO 8 FEET BY 
  FRIDAY NIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
178 
WHCA72 TJSJ 090140 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
940 PM AST THU JAN 8 2015

...NORTHERLY SWELL NOW EXPECTED TO SPREAD ACROSS THE LOCAL
ATLANTIC WATER BY EARLY SATURDAY MORNING...

.SMALL CRAFT ADVISORY CONDITIONS NOT EXPECTED AT THIS TIME FOR THE
LOCAL ATLANTIC. HOWEVER INCREASING SEAS CAN BE EXPECTED BY LATE FRIDAY
THROUGH SATURDAY AS NORTHERLY SWELL WILL INVADE AND SPREAD ACROSS
THE LOCAL ATLANTIC WATERS.

AMZ710-090245-
/O.CAN.TJSJ.SC.Y.0003.150109T0400Z-150111T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
940 PM AST THU JAN 8 2015

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS HAVE FALLEN BELOW 7 FEET TONIGHT AND WINDS HAVE RELAXED
SLIGHTLY BUT WILL INCREASE ONCE AGAIN BY EARLY SATURDAY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 8:44 PM CST, 5 hours 57 minutes earlier.

Area forecast discussion, Jan 7, 8:44 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1044 PM AST WED JAN 7 2015

.UPDATE...ONLY MINOR CHANGES MADE TO THE INHERITED SHORT TERM
FORECAST PACKAGE AT THIS TIME BASED ON LATEST MODEL GUIDANCE AND
PRESENT WEATHER CONDITIONS. SATELLITE IMAGERY AND DOPPLER WEATHER
RADAR SHOWED TRADE WINDS CONTINUING TO TRANSPORT PATCHES OF SHALLOW
LOW LEVEL MOISTURE WITH EMBEDDED PASSING SHOWERS ACROSS THE REGION...
WITH SOME AFFECTING PARTS OF THE EAST COASTAL SECTIONS OF THE
ISLANDS FROM TIME TO TIME. LATEST TJSJ UPPER AIR SOUNDING SHOWED
SHALLOW MOISTURE TRAPPED BELOW 750 MILLIBARS AND SIGNIFICANTLY DRY
ABOVE...AS HIGH PRESSURE RIDGE AND OVERALL SUBSIDENCE WILL CONTINUE
TO DOMINATE THE OVERALL WEATHER CONDITIONS OVER THE NEXT SEVERAL DAYS.
MID TO UPPER LEVEL SHORT WAVE TROUGH IS TO MOVE ACROSS THE REGION
BY SATURDAY AND THIS SHOULD SLIGHTLY ERODE THE UPPER LEVEL RIDGE
AND ALLOW FOR AN INCREASE IN LOW LEVEL CONVERGENCE AND EARLY MORNING
AND AFTERNOON SHOWER ACTIVITY. OTHERWISE...NO SIGNIFICANT WEATHER
FEATURE EXPECTED FOR THE NEXT FEW DAYS.

&&

.AVIATION UPDATE...VFR WITH ISOLD SHRA MAINLY ACROSS TIST/TISX/TNCM/
TJSJ/TKPK THRU THU. MOST SHRA WILL NOT LWR CONDS TO MVFR. SURFACE
WIND 5-15 KT OVERNIGHT...AFT 8/12Z INCREASING AT 10 TO 20 KT WITH
HIGHER GUSTS.

&&

.MARINE UPDATE...LATREST BUOY DATA AND MODEL GUIDANCE CONTINUE TO
SUGGEST SLIGHT DECREASE IN THE EASTERLY TRADES OVERNIGHT THORUGH
THURSDAY...THEN GRADUALLY INCREASING ONCE AGAIN BY FRIDAY AND
THROUGH THE UPCOMING WEEKEND WITH DETERIORATING SEA CONDITIONS DUE
TO NORTHERLY SWELL BY LATE FRIDAY AND FRESH TO LOCALLY STRONG EASTERY
TRADE WINDS BY SUNDAY AND INTO THE EARLY PART OF NEXT WEEK. SMALL
CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION ACROSS MOST OF
THE LOCAL WATERS OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 258 PM AST WED JAN 7 2015/

SYNOPSIS...AT UPPER LEVELS... HIGH PRESSURE OVER THE LOCAL AREA
WILL SLIP EAST TO THE WESTERN TROPICAL ATLANTIC BY THURSDAY
EVENING...LEAVING THE LOCAL AREA UNDER SOUTHWEST FLOW UNTIL A WEAK
TROUGH PASSAGE SATURDAY NIGHT. ANOTHER RIDGE EXTENDING OUT OF
SOUTH AMERICA WILL PASS THROUGH ON TUESDAY.

AT MID LEVELS...HIGH PRESSURE OVER THE GREATER ANTILLES WILL MOVE
INTO THE CENTRAL ATLANTIC BY SUNDAY MORNING...BUT RETURN TO NORTH
OF THE AREA BY MONDAY NIGHT. WEAKNESS IN THIS RIDGE WILL DEVELOP
ACROSS THE LOCAL AREA BY MID WEEK NEXT WEEK. LIMITED MOISTURE AT
MID LEVELS WILL ARRIVE FRIDAY AFTERNOON FROM THE EAST AND WILL
CONTINUE THROUGH TUESDAY.

AT LOWER LEVELS...WHILE STRONG HIGH PRESSURE REMAINS ENSCONCED IN
THE EASTERN ATLANTIC...LOW PRESSURE IS DEVELOPING IN THE
NORTHWESTERN ATLANTIC. HIGH PRESSURE WILL EXIT THE MID ATLANTIC
UNITED STATES AND REINFORCE THE LOCAL TRADE WINDS BEGINNING
FRIDAY AND PEAKING MONDAY. A SECOND HIGH WILL ALSO ENTER THE
WESTERN ATLANTIC A LITTLE FARTHER NORTH ON MONDAY. ANOTHER LOW
WILL DEVELOP IN THE WESTERN ATLANTIC MID WEEK NEXT WEEK.

DISCUSSION...SCATTERED SHOWERS CARRIED IN THE TRADE WIND FLOW
GRADUALLY THINNED OUT DURING THE DAY TODAY WITH SOME AREAS OF
EASTERN PUERTO RICO BEING COMPLETELY MISSED WHILE OTHERS ON THE
NORTHEAST AND SOUTHEAST COASTS RECEIVED UP TO A FEW TENTHS OF AN
INCH ACCORDING TO NATIONAL WEATHER SERVICE DUAL-POL RADAR. MOST
AREAS HAD ONLY A FEW HUNDREDTHS OF AN INCH THOUGH. MODELS ARE
REMAINING VERY CONSISTENT IN THEIR FORECAST FOR THE WEEKEND. WINDS
WILL BEGIN INCREASING THURSDAY NIGHT...AND WILL REACH 30 KNOTS AT
850 MB LATE SUNDAY AND MONDAY. MOISTURE WILL BEGIN INCREASING
LATE TONIGHT FROM JUST BELOW ONE INCH TO ALMOST 2 INCHES BY
MONDAY. STABILITY VALUES WILL CONTINUE RATHER HIGH FOR
US...HOWEVER...REACHING ONLY MINUS 3.7 FOR THE LIFTED INDEX SUNDAY
AFTERNOON. ALSO MOISTURE...THOUGH INCREASING...REMAINS MAINLY
BELOW 500 MB. THEREFORE...ALTHOUGH SHOWERS WILL INCREASE IN
COVERAGE AND FREQUENCY...AMOUNTS ARE LIKELY TO REMAIN QUITE
CONSERVATIVE. THE ATMOSPHERE WILL BECOME DRIER AND MORE STABLE
BEGINNING MONDAY...BUT SHOWERS ARE EXPECTED TO CONTINUE IN MUCH
THE SAME PATTERN INTO NEXT WEEK. THE GFS HAS BEEN FORECASTING THE
APPROACH OF A COLD FRONT BEYOND 10 DAYS...THAT IS BEYOND 17
JAN...FOR SEVERAL DAYS NOW...AND CONSIDERING THE MAGNITUDE OF THE
HIGH PRESSURE PASSING THROUGH THE CENTRAL UNITED STATES AT THE
MOMENT THIS SEEMS REASONABLE. THIS WOULD BE THE FIRST SYSTEM OF
ANY SIGNIFICANCE THIS YEAR.

AVIATION...VFR WI ISOLD SHRA THRU THU. MOST SHRA WL NOT LWR CONDS
TO MVFR. WIND BLO FL150 E 15-25 KT BCMG 12-20 KT TONITE AND 8-16 KT
THU.

MARINE...MARINE CONDITIONS WILL CONTINUE TO IMPROVE THROUGH
THURSDAY...BUT DETERIORATE CONSIDERABLY DUE TO INCREASING WINDS
AND SEAS FRIDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE
EXPECTED TO RETURN LATE FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  84  72  84 /  30  30  40  40
STT  74  86  75  86 /  30  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

27/09
Hazardous weather outlook, Jan 7, 3:39 AM CST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
539 AM AST WED JAN 7 2015

AMZ710>745-PRZ001>013-080945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
539 AM AST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HIGH RISK OF RIP CURRENTS IS FORECAST FOR MOST OF THE
NORTH AND EAST FACING BEACHES OF PUERTO RICO AND CULEBRA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED TO RETURN TO
THE BEACHES FOR SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-080945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
539 AM AST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HIGH RISK OF RIP CURRENTS IS FORECAST FOR MOST OF THE
NORTH AND EAST FACING BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED TO RETURN TO
THE BEACHES FOR SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.